# SDR CA130408009

- Difficulty date: April 3, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 510
- Aircraft time: 530 hours
- Engine: Pwc PW615FA
- System (JASC): 5697 · Window System Wiring
- Part: Wire
- Condition: Damaged
- Location: Windshield
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

(CAN) ON A RECENT TRIP, THE PILOT NOTED PRIOR TO TAKEOFF A CAS MESSAGE DISPLAYING LT WINDSHIELD HEAT FAILURE.  ACFT RETURNED TO THE RAMP AND FURTHER INVESTIGATION WAS CARRIED OUT SUSPECTING A BAD WINDSHIELD HEAT CONTROLLER.  PLANS WERE TO SWAP THE 2 CONTROLLERS FOR TROUBLESHOOTING.  ONCE ACCESS WAS GAINED, IT WAS FOUND THAT THE WIRING OUT OF THE CONTROLLER TO THE WINDSHIELDS WAS BADLY BURNED ON THE 10 GUAGE WIRES AND THE FINE WIRE.  THIS ACFT HAD UNDERGONE 2 SB IN MAY 2012 AT A SERVICE FACILITY TO CHANGE THE HOLD DOWN SCREWS ON THE CONNECTOR TO THE CONTROLLER, AS THERE HAD BEEN ISSUES WHEREBY THE CONNECTOR WOULD NOT PROPERLY PULL DOWN AND MATE AGAINST THE BOX.  PRIOR TO THIS BULLETIN SOME ACFT HAD THE WIRING APPARENTLY BURN UP IN THE SAME WAY AS THIS AIRCRAFT DID.  HOWEVER, THIS ACFT WAS ALREADY MODIFIED SO IT SHOULD NOT HAVE HAPPENED. MFG HAS REQUESTED THE HARNESS WIRES AND BOX BACK FOR INVESTIGATION AND REPAIRS ARE ONGOING TO REPLACE THE DAMAGED WIRING AND CONNECTORS.  NO ODOR WAS DETECTED OF THE BURNING WIRE DURING FLIGHT OR TAXI. HOWEVER, THE INSULATION WAS COMPLETELY BURNED OFF THE WIRE FROM PIN CONTACT A4 ON THE CONTROLLER BACK TO ABOUT 2" TO 3" ON THE 10 GUAGE WIRE.   IT IS NOW TO BE DETERMINED IF THE BOX, WIRE OR CONNECTOR OR SOMETHING ELSE IN THE SYSTEM CAUSED THE ISSUE.
